MAUDE Adverse Event Report: THORATEC CORPORATION THORATEC® HEARTMATE®, SYSTEM MONITOR; Ventricular (assist) bypass

THORATEC CORPORATION THORATEC® HEARTMATE®, SYSTEM MONITOR; Ventricular (assist) bypass
Model Number 1286
Medical Device Problem Code Display or Visual Feedback Problem (1184)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/17/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the system monitor screen would freeze at times.The system monitor was no longer serviceable and was an obsolete product.The customer planned on obtaining a patient cable and system controller to try to do some troubleshooting.
 
Additional Manufacturer Narrative
Section a: patient information was not provided.Section e1: reporter email was not available manufacturer's investigation conclusion: the reported event of a frozen system monitor was unable to be confirmed.The system monitor, serial (b)(6), was not returned for analysis.Multiple attempts were made to obtain additional information from the customer regarding the event; however, no additional information was provided.A root cause for the reported event was not conclusively determined through this analysis.Although the system monitor was not returned for evaluation, a corrective and preventative action (capa) was opened to further investigate issues related to the system monitor atypical screen behavior.The device history records were reviewed and showed no deviations from manufacturing or qa specifications.The patient handbook cautions the users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.Heartmate 3 instructions for use section 4: ¿system monitor¿ explains how to properly interpret and troubleshoot system monitor communication issues and error messages.Heartmate 3 instructions for use section 4: ¿system monitor¿ and heartmate 3 patient handbook section 6: ¿caring for the equipment¿ explain how to properly handle the monitor to prevent damage.The device is included in the system monitor atypical screen behavior advisory issued by abbott on 08may2024.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
THORATEC® HEARTMATE®, SYSTEM MONITOR
Common Device Name
Ventricular (assist) bypass
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key21114673
Report Number2916596-2024-52872
Device Sequence Number7679972
Product Code DSQ
UDI-Device Identifier00813024010142
UDI-Public(01)00813024010142(11)150921
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Biomedical Engineer
Remedial Action Notification
Type of Report Initial
Report Date (Section B) 01/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1286
Device Catalogue Number1286
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/17/2024
Initial Report FDA Received Date01/09/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/21/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
FA-Q224-HF-1
Patient Sequence Number1
Patient SexUnknown